Research Repository

Optimal Unemployment Insurance in a Matching Equilibrium

Coles, Melvyn and Masters, Adrian (2006) 'Optimal Unemployment Insurance in a Matching Equilibrium.' Journal of Labor Economics, 24 (1). pp. 109-138. ISSN 0734-306X

Full text not available from this repository.


This article considers optimal unemployment insurance (UI) in an equilibrium matching framework where wages are determined by strategic bargaining. It compares the outcome with the standard Nash bargaining approach, which can be interpreted as union wage bargaining with an insider/outsider distortion. It also shows that a coordinated policy approach, one that chooses job creation subsidies and UI optimally, generates a much greater welfare gain than a policy that simply varies UI payments by duration. © 2006 by The University of Chicago. All rights reserved.

Item Type: Article
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences
Faculty of Social Sciences > Economics, Department of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 04 Jan 2013 13:30
Last Modified: 15 Jan 2022 01:02

Actions (login required)

View Item View Item